Aa
A
A
Close
Avatar universal
can my period be late from taking antibiotics?
So I have been on antibiotics for a week now, I started taking them last wednesday(a blue active pill day), and now I am on my week of inactive pills and usually on the 3rd pill, I get my period and my periods have been 28 day cycles for the last 4 months. The only thing that has changed is my medication. Could this have something to do with my period being a day late?(stil havent gotten it). Today is the last day of taking antibiotics for an upper respiratory infection.Is this common when taking multiple antibiotics/being sick? I read on a few websites but I wanted to check this one. Let me know what you know and what the reason could be. ALSO, I have not had sex since before I got sick. Because I know antibiotics make birth control less effective, and when Im sick I'd rather NOT have sex when I don't feel good, so that doesnt really have anything to do with it.I take my birth control everydayand never miss it. Ive been a day late before but I was supposed to get it yesterday and I still dont have it today. So could my period be late from taking antibiotics and being sick?
Cancel
3 Answers
Page 1 of 1
Avatar universal
Since the only thing that has changed in your life recently has been being sick and on antibiotics, I would guess that is the reason for your being late. I glad to hear that you were smart enough to avoid sexual activity during this time ... since, as you said, antibiotics can affect the efficacy of birth control. Good for you! Just be patient and don't worry, your body will get back to normal before you know it! Take care ...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Sounds like you were smart since you say you did not have sex while sick.  Being ill can delay your period as can any sort of stress.  How many days before beginning antibiotics did you last have sex?  If you had it right before beginning the course and/or managed to ovulate due to the antibiotics within 3-5 days after having had sex, you could still have become pregnant.

Please be sure you use a condom for the next month since you were on antibiotics.  From what I've been studying in pharmacology this summer, that's about how long it can take after finishing a course of antibiotics before it doesn't affect the efficacy of birth control.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
hi my period is 1week late, and everytime i have had sex we used a condom i was sick for about a wek n i was on antibiotics too. i even took a preg. test it was negative. i keep on eating sesame seeds but still havent got em im really worried i already have a one yr old i dont want another child now.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
12940884 tn?1467239127
Blank
Belle313 commented on renae176's status
55 mins ago
12940884 tn?1467239127
Blank
Belle313 commented on Belle313's status
1 hr ago
317787 tn?1468754865
Blank
Dee1956 commented on Saw the babies again ...
3 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
Women's Health Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Women's Health Answerers